MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS

SMITHS MEDICAL ASD, INC. MEDEX CLEAR CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS
Catalog Number MX4705
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was leakage on pressure infusor and was resolved by replacing with a new product.There was no medical intervention required.There was a patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: two assemblies returned for investigation.Units received with secondary labeling as required.Both units received have writing written in red marker and have green label tags with "leakage" written on it pointing to area suspected of leakage.Under 10x magnification, each unit was noted to have a rf seal that had came apart approximately 3 inches from side seal allowing a leak channel.Visual inspection of the unit was able to verify leak channel on returned assemblies.Functional test by manually pumping assembly using hand bulb assembly confirmed leakage at the visible point where seal came apart.Clear cuff assembly are 100% leak tested prior to release.It appears the seal came apart after product was shipped during subsequent use.Reported problem of air leakage as noted in the complaint has been confirmed due to rf seal that has come apart.Capa-0008063 was opened post lot# listed for investigation and any preventative and corrective actions.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
MEDEX CLEAR CUFF PRESSURE INFUSOR
Common Device Name
INFUSOR, PRESSURE, FOR I.V. BAGS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19562936
Report Number1526863-2024-00066
Device Sequence Number7512963
Product Code KZD
UDI-Device Identifier10351688507037
UDI-Public(01)10351688507037(17)330205(10)4373476
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX4705
Device Lot Number4373476
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/29/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown